Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 41, NWS Boston/Norton, MA

August 7, 2022Essex County, Middlesex County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2022, 7:30 PM EDT for Essex County, Middlesex County, Suffolk County, Massachusetts. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2022, 7:30 PM EDT (23:30 UTC)
Expired
Aug 7, 2022, 8:02 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 58 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:31 PM EDTTSTM WND DMG1 Ssw Medford, MAIN SOMERVILLE, A TREE WAS DOWN ON A HOUSE ON VERNON STREET AND A LARGE BRANCH WAS DOWN ON POWER LINES ON WALKER STREET.
Aug 7, 7:34 PM EDTTSTM WND DMG1 Wsw Lynn, MAIN LYNN, A TREE WAS DOWN ON POWER LINES ON THE 100 BLOCK OF WYMAN STREET. ALSO, A TREE WAS DOWN ON POWER LINES ON CLAREMONT STREET.
Aug 7, 7:35 PM EDTTSTM WND DMGPeabody, MAIN PEABODY, TREE DOWN ON POWER LINES AT LYNNFIELD STREET AND AT COLUMBIA BOULEVARD. TREE DOWN ON TRUCK AT NORFOLK AVENUE. TREE DOWN AT BARTLETT STREET.
Aug 7, 7:46 PM EDTTSTM WND DMG1 W Revere, MAIN REVERE, A TREE WAS DOWN ON HIGH TENSION WIRES ON COOLEDGE STREET. RELAYED BY AMATEUR RADIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WUUS51 KBOX 072330
SVRBOX
MAC009-017-025-080030-
/O.NEW.KBOX.SV.W.0041.220807T2330Z-220808T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
730 PM EDT Sun Aug 7 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  North central Suffolk County in eastern Massachusetts...
  South central Essex County in northeastern Massachusetts...
  East central Middlesex County in northeastern Massachusetts...

* Until 830 PM EDT.

* At 729 PM EDT, a severe thunderstorm was located over Malden,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Boston, Cambridge, Lynn, Somerville, Malden, Medford, Revere,
  Peabody, Arlington, Everett, Salem, Beverly, Woburn, Chelsea,
  Melrose, Saugus, Danvers, Wakefield, Reading and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4256 7076 4254 7090 4253 7088 4250 7089
      4250 7085 4245 7094 4246 7094 4245 7097
      4241 7099 4237 7097 4238 7100 4237 7100
      4238 7105 4234 7103 4239 7112 4249 7120
      4261 7074
TIME...MOT...LOC 2329Z 253DEG 37KT 4243 7107 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Gaucher
3 follow-up statements
029 
WWUS51 KBOX 072346
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
746 PM EDT Sun Aug 7 2022

MAC017-025-072355-
/O.CAN.KBOX.SV.W.0041.000000T0000Z-220808T0030Z/
Suffolk MA-Middlesex MA-
746 PM EDT Sun Aug 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SUFFOLK AND EAST
CENTRAL MIDDLESEX COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4256 7077 4256 7080 4255 7082 4254 7090
      4252 7088 4250 7089 4250 7085 4245 7094
      4246 7094 4243 7099 4244 7099 4254 7103
      4260 7074
TIME...MOT...LOC 2345Z 248DEG 37KT 4250 7086 

$$

MAC009-080030-
/O.CON.KBOX.SV.W.0041.000000T0000Z-220808T0030Z/
Essex MA-
746 PM EDT Sun Aug 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL ESSEX COUNTY...

At 745 PM EDT, a severe thunderstorm was located over Marblehead, or
over Salem, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Lynn, Peabody, Salem, Beverly, Saugus, Danvers, Marblehead,
Swampscott, Lynnfield, Manchester, Wenham and Nahant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4256 7077 4256 7080 4255 7082 4254 7090
      4252 7088 4250 7089 4250 7085 4245 7094
      4246 7094 4243 7099 4244 7099 4254 7103
      4260 7074
TIME...MOT...LOC 2345Z 248DEG 37KT 4250 7086 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Gaucher
951 
WWUS51 KBOX 072353
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
753 PM EDT Sun Aug 7 2022

MAC009-080030-
/O.CON.KBOX.SV.W.0041.000000T0000Z-220808T0030Z/
Essex MA-
753 PM EDT Sun Aug 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL ESSEX COUNTY...

At 753 PM EDT, a severe thunderstorm was located over Manchester, or
near Beverly, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Beverly, Manchester and Wenham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4254 7089 4257 7090 4260 7074 4256 7077
      4256 7080 4255 7082
TIME...MOT...LOC 2353Z 256DEG 38KT 4254 7076 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Gaucher
166 
WWUS51 KBOX 080002
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
802 PM EDT Sun Aug 7 2022

MAC009-080011-
/O.CAN.KBOX.SV.W.0041.000000T0000Z-220808T0030Z/
Essex MA-
802 PM EDT Sun Aug 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESSEX COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out over 
Massachusetts Bay. Therefore, the warning has been cancelled. 
However gusty winds and heavy rain are still possible with this 
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Boston/Norton.

LAT...LON 4254 7089 4257 7090 4260 7074 4256 7077
      4256 7080 4255 7082
TIME...MOT...LOC 2359Z 253DEG 37KT 4256 7065 

$$

Gaucher

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:29 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 7, 4:29 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
429 PM EDT Sun Aug 7 2022

.SYNOPSIS...
Heat and humidity will continue to be the main weather story
well into next week. Heat Advisories continue through Monday.
A cold front will bring a better chance of thunderstorms on
Tuesday. The front will stall just south of the area Wednesday
with low pressure passing along it, which might bring welcome
rain Wednesday into Thursday. While the heat will break on
Wednesday, the humidity won't ease up in a meaningful way until
Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Forecast is on track this afternoon, with cumulus bubbling across
southern New England but only sparse showers so far which continue
to pulse up and quickly collapse. As we go through the afternoon the
coverage of showers and storms may increase, mainly along and north
of the MA pike. Mesoanalysis shows 2000-2500 J/kg of CAPE but with
no shear and lackluster mid level lapse rates which should keep any
thunderstorms of the garden-variety. With sunset and loss of diurnal
heating storms will rapidly diminish in coverage leaving mostly
clear skies, save for the south coast where low level moisture will
once again bring the threat of low stratus to the Cape and islands.
Low temps will be quite warm owing to the very moist airmass, in the
mid 70s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday we rinse and repeat, as has been the story for days now. The
hot and humid airmass remains overhead  with little change to speak
of. SW winds continue and advect in marginally warmer air in the low
levels (850 mb temps increase from 18C to 19-20C) so temperatures
will be a few degrees warmer, especially in the Connecticut Valley.
Highs in the low to mid 90s and dewpoints in the mid 70s mean
another day of heat indices at or above 100F. Instability will once
again be high (CAPE >1500 J/kg) with poor shear (though a bit higher
than Sunday). Not expecting a severe threat with any storms that pop
up on Monday afternoon and evening. Any convection that does fire
will die down after sunset leaving a dry forecast for the overnight
hours. Increasing winds late in the day and overnight will take the
edge off, especially along the south coast and offshore.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...

* Hot and humid Tuesday with a slow moving cold front bringing
  the likelihood of afternoon and evening thunderstorms.

* Low pressure moving along the front just south of New England
  may bring a period of welcome rain Wednesday into Thursday.

* Heat will break on Wednesday, but humidity won't return to
  comfortable levels until Friday.

Tuesday and Tuesday night...

Models are now more in line with the cold front sagging
southward across our region Tuesday and Tuesday night. Ahead of
the front, high temperatures are forecast to again rise to
between 90 and 95 degrees, with heat indices reaching 96-102,
highest in northern CT and in RI and interior southeast MA.

The front will provide the focus for more numerous showers and
thunderstorms than today or Monday. CAPE will be moderately
high, but there is little in the way of shear to support
organized severe storms. With that much heat and humidity, there
undoubtedly will be a isolated severe storm that pops up,
however. Also, there could be localized street flooding with
any slow-moving storms.

Wednesday and Thursday...

The front slips just south of New England then stalls, with
weak low pressure traveling along it. We will have much cooler
northeast wind flow, with highs only from 76-83, bringing an
end to the heat wave. Ensembles signal a decent chance of a
much-needed rather wipdespread soaking rainfall from Wednesday
into Thursday, with the highest probabilities Wednesday night.
There could be an isolated rumble of thunder, mainly along the
south coast. Rainfall totals could approach 1 to 1.5 inches in
some areas. Tough to forecast this when we've been so dry...will
fine tune as time goes on.

Friday through Sunday...

Significant model differences Friday through Sunday.
Ensembles still show clearing skies Friday and mainly dry
weather through the weekend. But operational ECMWF shows strong
upper low cutting off to our west, becoming negatively tilted,
and spawning another coastal low that brings additional rain
chances here Friday and Saturday. GFS also has upper low
developing over SNE with coastal low and rain chances in
easternmost SNE Saturday. In any case, cooler weather prevails
through the weekend. Stay tuned for more revisions in upcoming
forecasts for this period.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update;

This afternoon...High confidence.

VFR. Iso to widely sct SHRA/TSRA through 02Z, mainly
along/north of I-90. SW winds around 10 kt, gusts 18 to 22 kt.

Tonight...Moderate Confidence.

Mainly VFR. Areas of IFR in stratus expected towards the south
coast late. Light SW winds.

Monday...Moderate Confidence.

Mainly VFR. IFR stratus more likely to persist towards the
south coast around daybreak. Brief periods of MVFR in any
afternoon showers or thunderstorms. SW winds 5-10 kt with gusts
up to 20 kt.

Monday night...High confidence.

VFR. SW winds 5-15 kts gusting to 25 kts for southeast MA.

KBOS...Moderate confidence in TAF due to uncertainty as to
whether any TSRA makes it to the terminal this afternoon.
Greatest risk, though still low, is no sooner than 20z.

KBDL...Moderate confidence in TAF due to uncertainty as to
whether any TSRA makes it to the terminal this afternoon.
Greatest risk, though still low, is no sooner than 19z.

Outlook /Tuesday through Friday/...

Tuesday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA, chance TSRA.

Tuesday Night: Mainly MVFR, with areas IFR possible. Chance
SHRA, chance TSRA.

Wednesday: Mainly MVFR, with areas IFR possible. Chance SHRA,
isolated TSRA.

Wednesday Night: Mainly MVFR, with local IFR possible. SHRA
likely.

Thursday: Mainly MVFR, with areas VFR possible. Chance SHRA,
isolated TSRA.

Thursday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA, isolated TSRA.

Friday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through Monday night...High Confidence.

This afternoon and tonight, SW winds 15-20 kt with gusts up to
25 kt. Seas increase to 5-6 ft on the southern waters tonight.
Winds and seas diminish some into Monday, with rough seas
lingering across the outer coastal waters the longest. Winds and
seas increase once again Monday evening and overnight.

Outlook /Tuesday through Friday/...

Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas. Chance of rain showers, chance of
thunderstorms.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, chance of thunderstorms.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday Night: Winds less than 25 kt. Rain showers likely,
slight chance of thunderstorms.

Thursday through Thursday Night: Winds less than 25 kt. Chance
of rain showers, isolated thunderstorms.

Friday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.

&&

.CLIMATE...
Record Maximum Temperatures

August 7th:
BOS 98F [1924]
ORH 94F [1924] ...corrected from previous AFD
PVD 95F [2001]
BDL 100F [1918]

August 8th:

BOS  96F  [1983]
ORH  94F  [1916]
PVD  95F  [1909]
BDL  98F  [2001]

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Monday for CTZ002>004.
MA...Heat Advisory until 8 PM EDT Monday for MAZ002>023-026.
RI...Heat Advisory until 8 PM EDT Monday for RIZ001>007.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for ANZ231>235-237.
     Small Craft Advisory until 1 AM EDT Monday for ANZ236-250.
     Small Craft Advisory until 8 PM EDT Tuesday for ANZ254>256.

&&

SYNOPSIS...BW/GAF
NEAR TERM...BW
SHORT TERM...BW
LONG TERM...GAF
AVIATION...BW/GAF
MARINE...BW/GAF
CLIMATE...Staff
Hazardous weather outlook, Aug 7, 4:09 PM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Sun Aug 7 2022

CTZ002>004-MAZ002>023-026-RIZ001>007-082015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
409 PM EDT Sun Aug 7 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ024-RIZ008-082015-
Nantucket MA-Block Island RI-
409 PM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-082015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 7, 5:43 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
543 PM EDT Sun Aug 7 2022

CTZ002>004-MAZ011-012-072230-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-
543 PM EDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of northwestern Tolland,
northern Hartford, southern Worcester and southeastern Hampden
Counties through 630 PM EDT...

At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from East Longmeadow to Windsor to near Burlington.
Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Springfield, Hartford, West Hartford, Manchester, East Hartford,
Enfield, Glastonbury, Vernon, Windsor, Agawam, West Springfield,
Wethersfield, South Windsor, Farmington, Simsbury, Bloomfield, Avon,
Longmeadow, Suffield and East Longmeadow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.

&&

LAT...LON 4179 7299 4181 7296 4180 7296 4182 7294
      4187 7295 4213 7255 4216 7211 4185 7226
      4171 7257
TIME...MOT...LOC 2143Z 264DEG 17KT 4209 7250 4188 7264 4181 7294

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Gaucher
Special weather statement, Aug 7, 6:09 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
609 PM EDT Sun Aug 7 2022

MAZ004-012-072300-
Southern Worcester MA-Northern Worcester MA-
609 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Worcester
County through 700 PM EDT...

At 608 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakham, or 11 miles northwest of Worcester, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Worcester, Leominster, Shrewsbury, Westborough, Grafton, Holden,
Northborough, Clinton, Spencer, Leicester, Lancaster, Rutland,
Sterling, West Boylston, Barre, Bolton, Paxton, North Brookfield,
Boylston and West Brookfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4252 7164 4238 7160 4236 7161 4235 7163
      4231 7158 4227 7157 4226 7159 4224 7160
      4225 7212 4237 7216 4253 7165
TIME...MOT...LOC 2208Z 258DEG 27KT 4235 7200

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Gaucher
Special weather statement, Aug 7, 6:23 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
623 PM EDT Sun Aug 7 2022

MAZ004-011-012-072315-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
623 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern
Worcester and east central Hampden Counties through 715 PM EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sturbridge, or 19 miles southwest of Worcester, moving east at 30
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Grafton, Webster, Southbridge, Auburn, Northbridge, Oxford, Uxbridge,
Millbury, Charlton, Spencer, Dudley, Leicester, Thompson, Sturbridge,
Sutton, Douglas, Woodstock, Warren, Brimfield and Brookfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4218 7223 4222 7168 4201 7170 4201 7180
      4202 7180 4202 7199 4207 7224
TIME...MOT...LOC 2222Z 273DEG 26KT 4211 7213

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Gaucher
Special weather statement, Aug 7, 6:31 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
631 PM EDT Sun Aug 7 2022

CTZ002>004-080000-
Hartford CT-Tolland CT-Windham CT-
631 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of northwestern
Windham, northern Tolland and northeastern Hartford Counties through
800 PM EDT...

At 631 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enfield, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Enfield, Vernon, Mansfield, Ellington, Tolland, Coventry, Stafford,
Somers, East Windsor, Thompson, Brooklyn, Woodstock, Willington,
Ashford, Pomfret, Chaplin, Hampton, Eastford and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4190 7261 4202 7258 4202 7190 4175 7199
TIME...MOT...LOC 2231Z 277DEG 17KT 4195 7253

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Gaucher
Special weather statement, Aug 7, 6:33 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
633 PM EDT Sun Aug 7 2022

CTZ002-003-072330-
Hartford CT-Tolland CT-
633 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Tolland
and central Hartford Counties through 730 PM EDT...

At 633 PM EDT, Doppler radar was tracking a strong thunderstorm over
Simsbury, or 7 miles northwest of West Hartford, moving east at 20
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Glastonbury,
Vernon, Windsor, Wethersfield, South Windsor, Simsbury, Bloomfield,
Avon, Ellington, Tolland, Windsor Locks, Coventry, East Windsor,
Canton, Hebron and Marlborough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4180 7293 4192 7288 4191 7230 4164 7236
TIME...MOT...LOC 2233Z 276DEG 17KT 4186 7283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Gaucher
Special weather statement, Aug 7, 7:19 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
719 PM EDT Sun Aug 7 2022

MAZ005-012>015-080000-
Southern Worcester MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Southeast Middlesex MA-
719 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of northwestern
Norfolk, southwestern Suffolk, southeastern Worcester and
southeastern Middlesex Counties through 800 PM EDT...

At 718 PM EDT, Doppler radar was tracking a strong thunderstorm over
Upton, or near Milford, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Boston, Newton, Framingham, Waltham, Brookline, Shrewsbury, Natick,
Watertown, Needham, Norwood, Milford, Wellesley, Milton, Dedham,
Belmont, Walpole, Canton, Westborough, Grafton and Sharon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4223 7112 4223 7113 4222 7112 4215 7109
      4214 7166 4226 7169 4239 7119
TIME...MOT...LOC 2318Z 254DEG 30KT 4219 7161

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Gaucher

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:05 PM EDTSpecial Weather StatementBOXHampden40 min
Aug 7, 6:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Aug 7, 6:23 PM EDTSpecial Weather StatementBOXWorcester52 min
Aug 7, 6:42 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester48 min
Aug 7, 7:19 PM EDTSpecial Weather StatementBOXNorfolk41 min
Aug 7, 7:31 PM EDTSpecial Marine WarningBOX44 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.